Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 104, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at May 21, 2011, 11:17 PM CDT for Cass County, Jackson County, Missouri; Johnson County, Miami County, Kansas. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 21, 2011, 11:17 PM CDT (04:17 UTC)
- Expired
- May 21, 2011, 11:45 PM CDT
- In force
- 28 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Johnson County, KS, Miami County, KS, Cass County, MO, Jackson County, MO
The radar
The Pleasant Hill radar (KEAX), 43 km from the middle of the area, began a volume at 04:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 11:36 PM CDT | HAIL 1 | Olathe, KS | PEA SIZE TO QUARTER SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 21, 5:34 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.3 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 804 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1618 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 6.0
The text
As transmitted, in the capitals the NWS used until 2016.
724 WUUS53 KEAX 220417 SVREAX KSC091-121-MOC037-095-220445- /O.NEW.KEAX.SV.W.0104.110522T0417Z-110522T0445Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1117 PM CDT SAT MAY 21 2011 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JOHNSON COUNTY IN EAST CENTRAL KANSAS... NORTHWESTERN MIAMI COUNTY IN EAST CENTRAL KANSAS... NORTHWESTERN CASS COUNTY IN WEST CENTRAL MISSOURI... SOUTHWESTERN JACKSON COUNTY IN WEST CENTRAL MISSOURI... * UNTIL 1145 PM CDT * AT 1115 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...AND QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR GARDNER...AND MOVING EAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... SPRING HILL...OLATHE...LENEXA...LEAWOOD...BELTON...CLARE... LACKMANS...STILLWELL AND STANLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3900 9459 3877 9448 3870 9506 3890 9506 TIME...MOT...LOC 0417Z 249DEG 31KT 3880 9489 WIND...HAIL 70MPH 1.00IN $$ MJ
2 follow-up statements
333
WWUS53 KEAX 220433
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1133 PM CDT SAT MAY 21 2011
KSC091-121-MOC037-095-220445-
/O.CON.KEAX.SV.W.0104.000000T0000Z-110522T0445Z/
MIAMI KS-JOHNSON KS-CASS MO-JACKSON MO-
1133 PM CDT SAT MAY 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR JOHNSON AND
NORTHWESTERN MIAMI COUNTIES IN EAST CENTRAL KANSAS...AND SOUTHWESTERN
JACKSON AND NORTHWESTERN CASS COUNTIES IN WEST CENTRAL MISSOURI UNTIL
1145 PM CDT...
AT 1130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS
OF 70 MPH...AND QUARTER SIZE HAIL. THIS STORM WAS LOCATED 5 MILES
SOUTHEAST OF OLATHE...MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
LEAWOOD AND BELTON.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-35 IN KANSAS BETWEEN MILE MARKERS 200 AND 224.
I-435 LOOP FROM MILE MARKERS 0 TO 2...73 TO 83.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
INTENSE SQUALL LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES IN
ADDITION TO WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT
IMMEDIATELY LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
&&
LAT...LON 3880 9506 3882 9490 3893 9493 3900 9459
3877 9448 3870 9506
TIME...MOT...LOC 0434Z 250DEG 37KT 3886 9468
WIND...HAIL 70MPH 1.00IN
$$
MJ080
WWUS53 KEAX 220438
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1138 PM CDT SAT MAY 21 2011
KSC091-121-MOC037-095-220445-
/O.CON.KEAX.SV.W.0104.000000T0000Z-110522T0445Z/
MIAMI KS-JOHNSON KS-CASS MO-JACKSON MO-
1138 PM CDT SAT MAY 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR JOHNSON AND
NORTHWESTERN MIAMI COUNTIES IN EAST CENTRAL KANSAS...AND SOUTHWESTERN
JACKSON AND NORTHWESTERN CASS COUNTIES IN WEST CENTRAL MISSOURI UNTIL
1145 PM CDT...
AT 1135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH...AND QUARTER SIZE HAIL. THIS STORM WAS LOCATED 7 MILES SOUTH
OF LENEXA...MOVING EAST AT 45 MPH.
IN ADDITION...AT 1136 PM CDT QUARTER SIZE HAIL WAS REPORTED IN
OLATHE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LEAWOOD AND BELTON.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-35 IN KANSAS BETWEEN MILE MARKERS 200 AND 224.
I-435 LOOP FROM MILE MARKERS 0 TO 1...73 TO 83.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
INTENSE SQUALL LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES IN
ADDITION TO WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT
IMMEDIATELY LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
&&
LAT...LON 3879 9505 3883 9482 3893 9487 3900 9459
3877 9448 3870 9506
TIME...MOT...LOC 0438Z 250DEG 37KT 3887 9465
WIND...HAIL 60MPH 1.00IN
$$
MJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 6:22 PM CDT, 4 hours 55 minutes earlier.
Area forecast discussion, May 21, 6:22 PM CDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 622 PM CDT SAT MAY 21 2011 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... CENTER OF THE MIDLEVEL VORTEX AND COLD CORE CONTINUES TO DRIFT NORTH INTO THE DAKOTAS...WITH OBJECTIVE ANALYSIS INDICATING A SECONDARY WAVE AND H5 CAA (AROUND -19C LOBE) PROPAGATING INTO NRN KANSAS ON THE SRN PERIPHERY OF THE CIRCULATION THIS AFTERNOON. THIS WAVE COMBINED WITH WEAK MOISTURE CONVERGENCE AND MORE NOTABLE H8 FRONTOGENESIS AND DIURNAL HEATING SHOULD BECOME SUFFICIENT TO BREACH THE ELEVATED INHIBITION LAYER SAMPLED ON BOTH THE 12Z KTOP AND KOMA SOUNDINGS. VIRTUALLY ALL OPERATIONAL AND HIGH RESOLUTION CONVECTIVE ALLOWING MODELS STRONGLY SUGGEST DEEP CONVECTIVE INITIATION BETWEEN 21Z AND 00Z LATE THIS AFTERNOON IN NRN/ERN KANSAS...AND GIVEN WARM SECTOR ANALYSIS OF WEAKLY CAPPED 2000 J/KG INSTABILITY ALREADY AT 19Z AS WELL AS WV/VISIBLE SATELLITE IMAGE PRESENTATION...HAVE LITTLE DOUBT THAT THIS IS THE CORRECT AVENUE. ALTHOUGH DEEP LAYER BULK SHEAR (0-6KM SHEAR NEAR 30KT) CURRENTLY SITS TOWARDS THE LOWER END OF WOULD BE CONSIDERED SUPPORTIVE FOR SUPERCELLULAR STRUCTURE...VERY STEEP MIDLEVEL LAPSE RATES (H7-H5 DELTA T AOA 8 C/KM) AND LARGE AMOUNTS OF CAPE IN THE -10C TO -30C HAIL GROWTH REGION (BETWEEN 500 AND 1000 J/KG) WOULD SUGGEST SEVERE HAIL WITH ANY PERSISTENT UPDRAFT. ONLY THE LACK OF STRONGER SHEAR AND A WEAKER MIDLEVEL ROTATIONAL COMPONENT TO THE ANTICIPATED STORMS WOULD PRECLUDE A MORE PREVALENT AND LONG LASTING THREAT FOR GIANT HAIL PRODUCTION. IN ADDITION...DCAPE VALUES APPROACHING 1000 J/KG WITH WEAKER SHEAR VALUES WOULD ALSO INDICATE DAMAGING WIND GUSTS LIKELY AS STORMS ORGANIZE AND POSSIBLY BEGIN TO CONGEAL THIS EVENING. BASED ON ALL AVAILABLE TOOLS AND MODEL GUIDANCE...FEEL NORTHEAST KANSAS AND THE NWRN 1/4 OF MISSOURI WOULD BE AT MOST RISK FOR SEVERE WEATHER IN THE NEXT 6-9 HOURS. ANY STORMS SHOULD RAPIDLY PROPAGATE OFF THE TO NORTHEAST OVERNIGHT...POSSIBLY LINGERING ALONG OUTFLOW INTO CNTRL MISSOURI...HOWEVER SUBSIDENCE AND WARMING ALOFT BEHIND THE EJECTING WAVE MAKES THIS A LESS LIKELY SCENARIO. HOWEVER...ANY OUTFLOW OR CONVERGENCE BOUNDARY LEFT OVER WOULD ACT AS THE FOCUS AND TRIGGER FOR RENEWED DEEP CONVECTION SUNDAY AFTERNOON...WITH GOOD MODEL AGREEMENT OF THIS OCCURRING FROM EAST CNTRL KANSAS THROUGH CNTRL MISSOURI. BOTH DEEP LAYER BULK SHEAR AND INSTABILITY PARAMETERS LOOK EVEN MORE IMPRESSIVE SUNDAY THAN TODAY (0-6KM SHEAR AROUND 40KT AND MLCAPES AOA 3500 J/KG)...LEADING TO THE THOUGHT THAT EXTREMELY LARGE HAIL WOULD BE POSSIBLE SHORTLY AFTER CONVECTIVE INITIATION...WITH A TRANSITION TO A LINEAR TYPE SYSTEM PRODUCING VERY STRONG WIND GUSTS AS THE COMPLEX QUICKLY MOVES INTO SRN AND ERN MISSOURI BY THE EVENING. RESIDENCE TIME WITHIN THE CWA BOUNDARY WILL PROBABLY BE TEMPORALLY SHORTLY...THOUGH IMPACTS POTENTIALLY GREATER GIVEN THE SHEAR/INSTABILITY JUXTAPOSITION. IN A SIMILAR DIURNAL CYCLE...SUBSIDENCE AND DRYING BEHIND THE CONVECTIVE SYSTEM SHOULD CLEAR THE FORECAST AREA OF PRECIPITATION SUNDAY NIGHT...ONLY TO HAVE THE NEXT WEAK PERTURBATION EJECT OUT FROM THE SRN PLAINS ACROSS THE LOW LEVEL BOUNDARY MONDAY AFTERNOON. KEPT INHERITED HIGHER CHANCE AND LIKELY POPS FOR THE MONDAY AFTERNOON/EVENING TIME FRAME BASED ON GLOBAL MODEL OUTPUT...HOWEVER AM CONCERNED MESOSCALE INFLUENCES MAY ACTUALLY PUSH THE EFFECTIVE BOUNDARY FARTHER SOUTH THAN COARSER GRID SCALE MODELS CAN RESOLVE. REGARDLESS...MUCH OF THE FORECAST AREA MAY BECOME ENTRENCHED ON THE COOLER SIDE OF THE BOUNDARY BY THIS TIME...LIMITING THE SEVERE THREAT TO SOME EXTENT...BUT INCREASING THE FLOOD THREAT. 21 MEDIUM RANGE (TUESDAY-SATURDAY)... MODELS IN FAIRLY DECENT AGREEMENT WITH SLOW MOVING CLOSED LOW MOVING THROUGH THE REGION DURING THE EARLY PORTIONS OF THE EXTENDED PERIOD WHICH WILL PRODUCE TSRA TUESDAY AND WEDNESDAY OVER THE REGION. SURFACE RIDGING IN THE WAKE OF THIS WAVE WILL DRY THE CWA OUT FOR A FEW DAYS. A FEW OF THE EXTENDED MODELS SHOW SLIGHT PRECIP CHANCES ESPECIALLY FRIDAY NIGHT INTO SATURDAY AS A NORTHERN STREAM WAVE NEARS. HOWEVER CHOSE TO GO DRY FROM THURSDAY ON AS LOW LEVEL MOISTURE VALUES WON'T BE ALL THAT GREAT NOR WILL UPPER FORCING. BAILEY && .AVIATION... FOR THE 00Z TAFS...THUNDERSTORMS DEVELOPING IN KANSAS WILL TRACK NORTHEAST THROUGH NORTHEAST KANSAS AND NORTHWEST MISSOURI OVER THE NEXT FEW HOURS. THE KMKC TERMINAL IN DOWNTOWN KANSAS CITY LOOKS TO HAVE THE LEAST CHANCE OF SEEING ANY CONVECTION AS STORMS LOOK TO BE TRACKING TO THE NORTH OF IT. KMCI WILL HAVE A COUPLE HOUR WINDOW FOR STORMS...BUT THE KSTJ TERMINAL WILL SEE THE POTENTIAL FOR STORMS LAST THROUGH AT LEAST 03Z TO 04Z. AFTER THE STORMS PUSH TO THE NORTH AND EAST THIS EVENING...SKIES SHOULD CLEAR OF ANY OPERATIONALLY SIGNIFICANT CLOUD COVER...AND SOUTHERLY WINDS WILL THEN PERSIST THROUGH THE OVERNIGHT HOURS INTO SUNDAY MORNING. ANOTHER ROUND OF CONVECTION IS POSSIBLE IN MISSOURI SUNDAY AFTERNOON...BUT AT THIS TIME THE STORMS ARE EXPECTED TO INITIATE EAST OF ALL THE TERMINALS. CUTTER && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && WFO EAX
Hazardous weather outlook, May 21, 1:00 PM CDT, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT SAT MAY 21 2011 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-221215- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 100 PM CDT SAT MAY 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP IN EASTERN KANSAS LATE THIS AFTERNOON...AND MOVE ACROSS PARTS OF THE OUTLOOK AREA THROUGH THIS EVENING. SOME OF THESE STORMS MAY BECOME SEVERE...WITH THE GREATEST THREATS BEING DAMAGING WINDS AND VERY LARGE HAIL. AREAS AT GREATEST RISK WOULD GENERALLY BE ALONG AND NORTH OF THE MISSOURI RIVER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE POSSIBLE SUNDAY AND MONDAY AS WARM...MOIST AND MODERATELY UNSTABLE AIR REMAINS IN PLACE AHEAD OF A DEEP STORM SYSTEM. THERE WILL BE A THREAT FOR SEVERE WEATHER DURING THE AFTERNOON AND EVENING HOURS ON SUNDAY AND MONDAY...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS WITH ANY OF THESE STORMS. LOCATIONS ALONG AND SOUTH OF THE MISSOURI RIVER WILL HAVE THE GREATER RISK OF SEVERE WEATHER BOTH SUNDAY AND MONDAY. ANOTHER WEATHER SYSTEM WILL MOVE ACROSS THE CENTRAL ROCKIES ON TUESDAY AND WEDNESDAY...AND BRING ADDITIONAL ROUNDS OF THUNDERSTORMS TO THE REGION. AT THIS TIME...THE THREAT FOR SEVERE WEATHER IS LOW ON TUESDAY AND WEDNESDAY. ALTHOUGH PRECIPITATION EVENTS WILL BE SCATTERED AND NOT CONTINUOUS FOR THE NEXT SEVERAL DAYS...LOCALLY HEAVY RAINFALL...ESPECIALLY IN THUNDERSTORMS...WILL LIKELY DEVELOP AS DEEPER MOISTURE INCREASES. TOTAL RAINFALL ACCUMULATIONS THROUGH THE MIDDLE OF NEXT WEEK MAY EXCEED SEVERAL INCHES IN SOME LOCATIONS ACROSS THE OUTLOOK AREA. THIS WILL INCREASE THE THREAT FOR LOCALIZED FLASH FLOODING...AND WILL LIKELY PUSH SOME STREAMS AND RIVERS INTO FLOOD THROUGH THIS WEEKEND AND INTO THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN PORTIONS OF THE OUTLOOK AREA DURING THE LATE AFTERNOON AND EVENING HOURS TODAY...AS WELL AS SUNDAY AND MONDAY. 21
In the hours before
Local storm report, May 21, 10:29 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1029 PM CDT SAT MAY 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 PM TSTM WND DMG ENE DEARBORN 39.52N 94.77W
05/21/2011 PLATTE MO TRAINED SPOTTER
TREE LIMBS ON THE GROUND. 50MPH STRAIGHT LINE WINDS.
PENNY SIZE HAIL.
&&
ACHSpecial weather statement, May 21, 10:35 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1035 PM CDT SAT MAY 21 2011
MOZ029-220400-
CLAY MO-
1035 PM CDT SAT MAY 21 2011
...SIGNIFICANT WEATHER ADVISORY FOR CLAY COUNTY UNTIL 1100 PM CDT...
AT 1031 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR OAKVIEW...OR NEAR GLADSTONE...MOVING
NORTHEAST AT 35 MPH.
HAIL UP TO THE SIZE OF PENNIES HAS BEEN REPORTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
LIBERTY...KEARNEY...EXCELSIOR SPRINGS...PLEASANT VALLEY...
GLENAIRE...MISSOURI CITY...HOLT...MOSBY AND PRATHERSVILLE.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-35 BETWEEN MILE MARKERS 8 AND 32.
I-435 LOOP FROM MILE MARKERS 41 TO 55.
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3946 9435 3945 9421 3925 9422 3923 9428
3923 9430 3922 9431 3919 9439 3920 9441
3919 9440 3914 9455 3926 9460 3930 9460
TIME...MOT...LOC 0334Z 238DEG 31KT 3924 9452
CDBSpecial weather statement, May 21, 10:35 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1035 PM CDT SAT MAY 21 2011
MOZ014>016-022>024-220415-
CALDWELL MO-DAVIESS MO-GRUNDY MO-LINN MO-LIVINGSTON MO-SULLIVAN MO-
1035 PM CDT SAT MAY 21 2011
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SULLIVAN...LIVINGSTON...
WESTERN LINN...SOUTHERN GRUNDY...DAVIESS AND CALDWELL COUNTIES IN
NORTH CENTRAL MISSOURI UNTIL 1115 PM CDT...
AT 1031 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM JAMESPORT TO POLO...
AND MOVING EAST AT 30 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
TRENTON...CHILLICOTHE...MILAN...BRECKENRIDGE...UTICA...GALT...
WHEELING...BROWNING...MEADVILLE...LOCK SPRINGS...SPRING HILL...
MOORESVILLE...LUDLOW...LAREDO...CHULA...DAWN...HUMPHREYS...OSGOOD
AND REGER.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3973 9325 3952 9415 3953 9419 3998 9409
4032 9307
TIME...MOT...LOC 0335Z 250DEG 27KT 4001 9377 3959 9404
MJLocal storm report, May 21, 11:05 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1105 PM CDT SAT MAY 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1103 PM HAIL 1 NW PLATTE WOODS 39.24N 94.67W
05/21/2011 E0.75 INCH PLATTE MO TRAINED SPOTTER
&&
MDUXLocal storm report, May 21, 11:06 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1106 PM CDT SAT MAY 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1003 PM HAIL 1 NW PLATTE WOODS 39.24N 94.67W
05/21/2011 E0.75 INCH PLATTE MO TRAINED SPOTTER
&&
ACHLocal storm report, May 21, 11:08 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1108 PM CDT SAT MAY 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1003 PM HAIL 1 NW PLATTE WOODS 39.24N 94.67W
05/21/2011 E0.75 INCH PLATTE MO TRAINED SPOTTER
&&
ACHThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 7:03 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Clinton, DeKalb, Platte | 27 min |
| May 21, 7:15 PM CDT | Tornado Warning | EAX | Andrew, Holt | 30 min |
| May 21, 7:21 PM CDT | Special Weather Statement | EAX | Buchanan, Platte | 24 min |
| May 21, 7:27 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Clinton, DeKalb, Gentry, Platte | 33 min |
| May 21, 7:29 PM CDT | Severe Thunderstorm Warning | EAX | Nodaway | 31 min |
| May 21, 7:41 PM CDT | Tornado Warning | EAX | Andrew, DeKalb, Gentry, Nodaway | 34 min |
| May 21, 7:46 PM CDT | Special Weather Statement | EAX | Holt | 29 min |
| May 21, 7:50 PM CDT | Special Weather Statement | EAX | Worth | 40 min |
| May 21, 7:55 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Clinton, Daviess, DeKalb | 35 min |
| May 21, 8:02 PM CDT | Special Weather Statement | EAX | Nodaway | 28 min |
| May 21, 8:07 PM CDT | Tornado Warning | EAX | Andrew, Daviess, Gentry, Harrison, Nodaway | 23 min |
| May 21, 8:08 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 22 min |
| May 21, 8:19 PM CDT | Severe Thunderstorm Warning | EAX | Gentry, Harrison, Worth | 26 min |
| May 21, 8:26 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Clinton, Daviess, DeKalb, Livingston | 34 min |
| May 21, 8:29 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Clinton, DeKalb, Platte | 36 min |
| May 21, 8:34 PM CDT | Special Weather Statement | EAX | Holt | 26 min |
| May 21, 8:38 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 37 min |
| May 21, 8:46 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 29 min |
| May 21, 8:54 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy, Livingston | 36 min |
| May 21, 9:07 PM CDT | Special Weather Statement | EAX | Mercer, Putnam | 38 min |
| May 21, 9:13 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 32 min |
| May 21, 9:15 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Clinton, DeKalb | 45 min |
| May 21, 9:23 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 37 min |
| May 21, 9:23 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Livingston, Mercer, Putnam, Sullivan | 37 min |
| May 21, 9:38 PM CDT | Areal Flood Advisory | EAX | Buchanan, Platte | 4 hr |
| May 21, 9:44 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Daviess, DeKalb | 31 min |
| May 21, 9:44 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 35 min |
| May 21, 10:01 PM CDT | Special Weather Statement | EAX | Putnam, Schuyler, Sullivan | 44 min |
| May 21, 10:09 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Mercer, Sullivan | 17 min |
| May 21, 10:11 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 21 min |
| May 21, 10:15 PM CDT | Special Weather Statement | EAX | Clinton | 30 min |
| May 21, 10:35 PM CDT | Special Weather Statement | EAX | Clay | 25 min |
| May 21, 10:51 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Clinton | 24 min |
| May 21, 11:26 PM CDT | Special Weather Statement | EAX | Livingston | 49 min |
| May 21, 11:41 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson | 34 min |
| May 22, 1:25 AM CDT | Severe Thunderstorm Warning | EAX | Chariton, Howard, Macon, Randolph, Saline | 33 min |
| May 22, 2:08 AM CDT | Special Weather Statement | EAX | Macon | 52 min |
| May 22, 2:17 AM CDT | Special Weather Statement | EAX | Macon | 43 min |
| May 22, 4:04 AM CDT | River Flood Warning | EAX | Buchanan, Platte | 126 days |
| May 22, 1:30 PM CDT | Special Weather Statement | EAX | Caldwell | 45 min |
| May 22, 1:42 PM CDT | Special Weather Statement | EAX | Ray | 48 min |
| May 22, 2:16 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Lafayette, Ray | 29 min |
| May 22, 2:40 PM CDT | Special Weather Statement | EAX | Lafayette | 35 min |
| May 22, 2:43 PM CDT | Special Weather Statement | EAX | Sullivan | 32 min |
| May 22, 2:44 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Lafayette, Ray | 46 min |
| May 22, 3:02 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Lafayette | 28 min |
| May 22, 3:09 PM CDT | Tornado Warning | EAX | Carroll, Lafayette | 36 min |
| May 22, 3:14 PM CDT | Special Weather Statement | EAX | Carroll | 46 min |
| May 22, 3:41 PM CDT | Special Weather Statement | EAX | Schuyler | 49 min |
| May 22, 3:44 PM CDT | Severe Thunderstorm Warning | EAX | Lafayette | 31 min |
| May 22, 3:45 PM CDT | Tornado Warning | EAX | Carroll, Lafayette, Saline | 30 min |
| May 22, 4:03 PM CDT | Tornado Warning | EAX | Lafayette, Saline | 27 min |
| May 22, 4:05 PM CDT | Severe Thunderstorm Warning | EAX | Putnam, Schuyler | 25 min |
| May 22, 4:12 PM CDT | Tornado Warning | EAX | Carroll, Saline | 18 min |
| May 22, 4:24 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass, Henry, Johnson | 36 min |
| May 22, 4:29 PM CDT | Special Weather Statement | EAX | Chariton | 46 min |
| May 22, 4:30 PM CDT | Severe Thunderstorm Warning | EAX | Lafayette, Saline | 30 min |
| May 22, 4:38 PM CDT | Special Weather Statement | EAX | Cooper | 52 min |
| May 22, 4:44 PM CDT | Tornado Warning | EAX | Chariton, Howard, Saline | 31 min |
| May 22, 4:59 PM CDT | Severe Thunderstorm Warning | EAX | Saline | 31 min |
| May 22, 5:03 PM CDT | Tornado Warning | EAX | Henry | 27 min |
| May 22, 5:07 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard | 23 min |
| May 22, 5:15 PM CDT | Tornado Warning | EAX | Chariton, Howard, Randolph | 45 min |
| May 22, 5:16 PM CDT | Severe Thunderstorm Warning | EAX | Henry | 29 min |
| May 22, 5:20 PM CDT | Special Weather Statement | EAX | Pettis | 40 min |
| May 22, 5:29 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Pettis | 46 min |
| May 22, 5:34 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard | 12 min |
| May 22, 5:45 PM CDT | Severe Thunderstorm Warning | EAX | Henry | 30 min |
| May 22, 5:56 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard, Saline | 34 min |
| May 22, 6:00 PM CDT | Severe Thunderstorm Warning | EAX | Howard, Randolph | 30 min |
| May 22, 6:15 PM CDT | Severe Thunderstorm Warning | EAX | Henry | 13 min |
| May 21, 7:34 PM CDT | Tornado Warning | EAX | Atchison, Leavenworth | 41 min |
| May 21, 8:01 PM CDT | Severe Thunderstorm Warning | EAX | Atchison | 44 min |
| May 21, 8:12 PM CDT | Tornado Warning | EAX | Leavenworth | 33 min |
| May 21, 9:34 PM CDT | Special Weather Statement | EAX | Atchison | 26 min |
| May 21, 9:50 PM CDT | Severe Thunderstorm Warning | EAX | Leavenworth | 25 min |
| May 21, 10:54 PM CDT | Tornado Warning | EAX | Johnson, Miami | 51 min |
| May 21, 11:29 PM CDT | Tornado Warning | EAX | Miami | 31 min |
| May 22, 1:27 AM CDT | River Flood Warning | EAX | Atchison, Leavenworth | 32 hr |
| May 22, 3:23 PM CDT | Special Weather Statement | EAX | Linn | 37 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.